Jump to content

Weird Breathing Issues


Godsgal
 Share

Recommended Posts

So a lot of you know I have the mast cell disease. One problem that I can't seem to wrap my head around that kinda scares me is these weird breathing issues I have. With any kind of physical activity, I get shortness of breath. No wheezing, no panting, it's just a heaviness in my chest almost like I'm not getting enough oxygen when I breathe in. It's nothing anyone can hear, it's something I feel. Maybe even a heaviness with a little burning in my lungs. It definitely get's worse if I run into something that triggers me (chemicals, fragrances, smells, etc.) But I get it just randomly too. And singing or reading books to my son is definitely problematic and it aggravates it. Now the real clencher for me is that I take Singulair 10 mg twice a day and I feel like that should be taking this away. But nope. I still have it. Perhaps not as bad as I used to have it but I definitely still have it too much for taking that amount of medicine.

What's the deal?

Am I taking the wrong meds? I have had 3 chest x-rays and a breathing function test. Nothing showed up.

I asked Dr. Afrin about Churg strauss and he said I didn't have it......now he is an incredibly smart doctor but I just worry about it which I should not be doing.

Any thoughts?

Link to comment
Share on other sites

Hi Jared-

Yes, I have this too from MCAD. Singulair helps dramatically, BUT when I get flare-ups, like you describe, I use atrovent via a nebulizer. Have you ever tried one? Most docs will start you with albueterol. That didn't help me at all, neither did Xopenex, Both caused my HR to beat much faster & I felt shaky. The atrovent takes the heaviness away & normalizes things for me. During rough periods, I have to use it daily.

Hope it helps!

Julie

Link to comment
Share on other sites

Hey Jared -

I just wanted to add that last summer, fall and winter I had a lot of trouble breathing like you describe. After many months on MCAD meds and midodrine (and after fighting hard to increase my ability to exercise), my breathing is much better. I think that over time Nalcrom/Gastrocrom may have helped stabilize me on top of just taking the anti-histamines, but I'm not sure. I was just so sick I didn't have the patience or ability to start really slowly on each med and see what happened. I hope that maybe with some time on the meds yours might improve too.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...